Alert archive / Louisiana / Tornado Warnings in 2006
Tornado Warning 45, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Oct 16, 2006, 11:08 PM CDT for Vermilion Parish, Louisiana. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 16, 2006, 11:08 PM CDT (04:08 UTC)
- Expired
- Oct 16, 2006, 11:30 PM CDT
- In force
- 22 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 70 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 16, 6:44 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 4.1 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2163 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 475 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 371 m²/s²
- 0-3 km storm-relative helicity
- 375 m²/s²
- Significant tornado parameter
- 5.2
- Supercell composite
- 27.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLCH 170409
TORLCH
LAC113-170430-
/O.NEW.KLCH.TO.W.0045.061017T0408Z-061017T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1108 PM CDT MON OCT 16 2006
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* TORNADO WARNING FOR...
VERMILION PARISH IN SOUTHWEST LOUISIANA
* UNTIL 1130 PM CDT
* AT 1105 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR GUEYDAN...
MOVING NORTHEAST AT 25 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
GUEYDAN AT 1110 PM CDT
RURAL NORTHWESTERN VERMILION PARISH AT 1120 PM CDT
A TORNADO MAY FORM AT ANY TIME - TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3011 9255 3005 9261 2997 9257 2998 9243
3006 9238 3006 9242 3006 9246
$$1 follow-up statement
000
WWUS54 KLCH 170423
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1122 PM CDT MON OCT 16 2006
LAC113-170432-
/O.EXP.KLCH.TO.W.0045.000000T0000Z-061017T0430Z/
VERMILION LA-
1122 PM CDT MON OCT 16 2006
...THE TORNADO WARNING FOR VERMILION PARISH HAS BEEN CANCELLED...
THE THUNDERSTORM WHICH PROMPTED THE TORNADO WARNING HAS MOVED OUT OF
VERMILION PARISH AND WEAKENED...AND NO LONGER APPEARS CAPABLE OF
PRODUCING A TORNADO.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING
FOR SOUTHWESTERN LOUISIANA.
LAT...LON 3011 9255 3005 9261 2997 9257 2998 9243
3006 9238 3006 9242 3006 9246
$$
05What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Oct 16, 3:31 PM CDT, 7 hours 37 minutes earlier.
Area forecast discussion, Oct 16, 3:31 PM CDT, 7 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
331 PM CDT MON OCT 16 2006
.DISCUSSION...
THE NAM IS THE FAVORED MODEL FROM THIS MORNING/S RUNS.
MID TO UPPER LEVEL TROUGH PROGGED NORTH TO SOUTH ACROSS CENTRAL
TEXAS THIS EVENING WILL BE PUSHING INSTABILITY EAST ACROSS OUR
AREA TONIGHT. IT IS SUPPOSED TO MOVE INTO THE AREA FROM NORTH
LOUISIANA ACROSS SOUTHEAST TEXAS BY MORNING. UNSTABLE CONDITIONS
AHEAD OF THIS TROUGH ARE EXPECTED TO PERSIST INTO MONDAY MORNING
AT LEAST OVER THE EASTERN PARTS OF THE AREA.
AT THE SURFACE...LOW CENTER OVER CENTRAL ARKANSAS THIS EVENING
WILL HAVE A FRONTAL TROUGH EXTENDING SOUTHWEST INTO SOUTH-CENTRAL
TEXAS. THIS FRONT IS PROGGED TO MOVE TO NORTHEAST TEXAS TO NEAR
TOLEDO BEND DAM THEN ACROSS SOUTHEAST TEXAS EARLY TUESDAY MORNING.
MOIST UNSTABLE CONDITIONS WILL CONTINUE ACROSS THE AREA SOUTHEAST
OF THE FRONT MAKING FOR RELATIVELY HIGH POPS THROUGH FOR TUESDAY.
THE SURFACE FRONT IS SUPPOSED TO WEAKEN OVER THE FORECAST AREA
TUESDAY NIGHT ALLOWING MOISTURE TO CONTINUE HIGH OVER MUCH OF
THE REGION. AFTER THE FRONT DISSIPATES...MOISTURE IS EXPECTED TO
RETURN TO HIGH LEVELS ACROSS THE AREA LATE TUESDAY NIGHT
CONTINUING HIGH MOISTURE WEDNESDAY WITH A SOUTHWESTERLY FLOW ALOFT
PUSHING AREAS OF INSTABILITY TOWARD THE AREA WILL MAKE FOR
CONTINUED SIGNIFICANT CHANCES OF RAIN TUESDAY THROUGH WEDNESDAY.
DURING THE EXTENDED FORECAST PERIOD...THE SURFACE FRONT IS PROGGED
TO MOVE ACROSS SOUTHEAST LOUISIANA THURSDAY MORNING. HIGH PRESSURE
WILL PREVAIL FRIDAY AND SATURDAY. ANOTHER FRONT IS PROGGED TO PASS
SOUTHEAST ACROSS THE FORECAST AREA SATURDAY NIGHT SATURDAY NIGHT.
HIGH PRESSURE WILL BUILD INTO THE AREA SUNDAY AND PERSIST INTO
MONDAY. THERE WILL BE A SIGNIFICANT CHANCE OF RAIN SATURDAY NIGHT
INTO SUNDAY AS THE FRONT APPROACHES AND MOVES THROUGH THE AREA.
&&
.AVIATION...
OCCASIONAL RAIN SHOWERS AND THUNDERSTORMS. BECOMING IFR LATE
TONIGHT WITH LOW CEILINGS AND RESTRICTED VISIBILITIES.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 71 92 65 91 / 80 60 60 80
KBPT 71 91 70 90 / 70 50 60 80
KAEX 68 91 61 94 / 100 20 60 70
KLFT 74 91 68 92 / 100 90 60 80
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
MARY...UPPER ST. MARTIN...VERMILION...AND VERNON.
FLOOD WATCH UNTIL 7 AM TUESDAY FOR THE FOLLOWING ZONES: ACADIA...
ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...CAMERON...
EVANGELINE...IBERIA...JEFFERSON DAVIS...LAFAYETTE...LOWER
ST. MARTIN...RAPIDES...ST. LANDRY...ST. MARY...UPPER ST.
MARTIN...VERMILION...AND VERNON.
LAKE WIND ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
MARY...UPPER ST. MARTIN...VERMILION...AND VERNON.
TX...FLOOD WATCH UNTIL 7 AM TUESDAY FOR THE FOLLOWING ZONES: HARDIN...
JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.
LAKE WIND ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.
TORNADO WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA
OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA OUT 20 NM...WATERS FROM CAMERON, LA
TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS
FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20
NM TO 60 NM...AND WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.
TORNADO WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES: COASTAL
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20
NM...AND COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA OUT 20 NM.
&&Hazardous weather outlook, Oct 16, 4:36 AM CDT, 18 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 436 AM CDT MON OCT 16 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-170945- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 436 AM CDT MON OCT 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT WIDESPREAD AND HEAVY RAINS ARE EXPECTED TODAY AS A VIGOROUS UPPER DISTURBANCE ADVANCES TOWARD THE REGION. WITH THE HEAVY RAINS WILL COME THE POTENTIAL FOR FLASH FLOODING. ADDITIONALLY...TORNADIC THUNDERSTORMS WILL BE POSSIBLE AS STONG SHEAR EXISTS IN THE LOW LEVELS OF THE ATMOSPHERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RAIN CHANCES ARE EXPECTED TO DIMINISH TUESDAY WITH MINIMAL RAIN CHANCES THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED TODAY.
In the hours before
Local storm report, Oct 16, 10:37 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1037 PM CDT MON OCT 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND DMG MARKSVILLE 31.13N 92.06W
10/16/2006 AVOYELLES LA UTILITY COMPANY
CLECO POWER COMPANY REPORTS 2500 PEOPLE ACROSS THE PARISH
WITHOUT POWER. PRELIMINARY REPORTS ARE OUTAGES CAUSED BY
HIGH WINDS.
&&
MOGGEDLocal storm report, Oct 16, 10:41 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1041 PM CDT MON OCT 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM MARINE TSTM WIND 37 SSE PECAN ISLAND 29.19N 92.14W
10/16/2006 E50 MPH GMZ475 LA PUBLIC
REPORTED BY PLATFORM IN SOUTH MARSH ISLAND BLOCK 260.
&&
MOGGEDLocal storm report, Oct 16, 10:47 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1047 PM CDT MON OCT 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM MARINE TSTM WIND 37 S BURNS POINT 29.04N 91.45W
10/15/2006 M54 MPH GMZ455 LA PUBLIC
REPORTED BY PLATFORM IN EUGENE ISLAND BLOCK 105.
&&
MOGGEDLocal storm report, Oct 16, 10:51 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1051 PM CDT MON OCT 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM MARINE TSTM WIND 34 S SEA RIM STATE PARK 29.19N 94.04W
10/16/2006 E50 MPH GMZ470 TX PUBLIC
REPORTED BY PLATFORM IN HIGH ISLAND BLOCK 170.
&&
MOGGEDLocal storm report, Oct 16, 10:54 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1054 PM CDT MON OCT 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM MARINE TSTM WIND 57 SE GRAND CHENIER 29.18N 92.31W
10/15/2006 M45 MPH GMZ472 LA PUBLIC
REPORTED BY PLATFORM IN EAST CAMERON BLOCK 157.
&&
MOGGEDLocal storm report, Oct 16, 10:55 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1055 PM CDT MON OCT 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM MARINE TSTM WIND 18 SSE SABINE PASS 29.50N 93.78W
10/15/2006 E50.00 MPH GMZ450 LA PUBLIC
PLATFORM IN SABINE PASS BLOCK 10 REPORTED SUSTAINRF WINDS
OF 40G50MPH AND SEAS AS HIGH AS 12 FEET.
0910 PM MARINE TSTM WIND 61 S RUTHERFORD BEACH 28.91N 93.31W
10/15/2006 E55.00 MPH GMZ470 XX PUBLIC
REPORTED BY PLATFORM IN WEST CAMERON BLOCK 368.
1025 PM MARINE TSTM WIND 27 S CONSTANCE BEACH 29.38N 93.55W
10/15/2006 E55.00 MPH GMZ470 LA PUBLIC
REPORTED BY PLATFORM IN WEST CAMERON BLOCK 165.
1030 PM MARINE TSTM WIND 57 SE GRAND CHENIER 29.18N 92.31W
10/15/2006 M45.00 MPH GMZ472 LA PUBLIC
REPORTED BY PLATFORM IN EAST CAMERON BLOCK 157.
1150 PM MARINE TSTM WIND 37 S BURNS POINT 29.04N 91.45W
10/15/2006 M54.00 MPH GMZ455 LA PUBLIC
REPORTED BY PLATFORM IN EUGENE ISLAND BLOCK 105.
1155 PM MARINE TSTM WIND 46 SSE PECAN ISLAND 28.99N 92.30W
10/15/2006 M45.00 MPH GMZ472 XX PUBLIC
REPORTED BY PLATFORM IN VERMILION BLOCK 149.
1205 AM MARINE TSTM WIND 37 SSE PECAN ISLAND 29.19N 92.14W
10/16/2006 E50.00 MPH GMZ475 LA PUBLIC
REPORTED BY PLATFORM IN SOUTH MARSH ISLAND BLOCK 260.
0110 AM MARINE TSTM WIND 34 S SEA RIM STATE PARK 29.19N 94.04W
10/16/2006 E50.00 MPH GMZ470 TX PUBLIC
REPORTED BY PLATFORM IN HIGH ISLAND BLOCK 170.
0355 AM TORNADO GRAND CHENIER 29.77N 92.97W
10/16/2006 CAMERON LA LAW ENFORCEMENT
TORNADO MOVED ONSHORE IN GRAND CHENIER. REPORTED BY
CAMERON PARISH SHERIFF OFFICE.
0400 AM TSTM WND DMG WESTLAKE 30.25N 93.26W
10/16/2006 CALCASIEU LA BROADCAST MEDIA
KPLC TV REPORTS TREES BLOWN DOWN IN WESTLAKE.
0600 AM TORNADO 1 E CHINA 30.05N 94.32W
10/16/2006 JEFFERSON TX EMERGENCY MNGR
5 MOBILE HOMES AND 2 OTHER HOMES DESTROYED. AS MANY AS 30
HOMES MAY HAVE SOME DAMAGE. NO INJURIES.
0700 AM TORNADO LUMBERTON 30.26N 94.20W
10/16/2006 HARDIN TX BROADCAST MEDIA
POSSIBLE TORNADO. DEBRIS REPORTED IN THE AIR WITH
NUMEROUS TREES DOWN AND OTHER DAMAGE. TIME APPROXIMATE.
REPORTED BY KBTV CHANNEL 4 IN BEAUMONT.
0710 AM TSTM WND DMG SARATOGA 30.28N 94.53W
10/16/2006 HARDIN TX LAW ENFORCEMENT
TREES AND POWER LINES WERE BLOWN DOWN. ONE TREE LANDED ON
A HOUSE.
0800 AM FLASH FLOOD BEAUMONT 30.09N 94.14W
10/16/2006 JEFFERSON TX EMERGENCY MNGR
UNDERPASSES CLOSED DUE TO HIGH WATER.
0800 AM FLASH FLOOD LUMBERTON 30.26N 94.20W
10/16/2006 HARDIN TX LAW ENFORCEMENT
HWY 1293 CLOSED BETWEEN HONEY ISLAND AND THICKET.
VEHICLES STRANDED IN THE WATER. WATER IN HOMES NEAR
KOUNTZE.
0800 AM TSTM WND DMG ROSEPINE 30.92N 93.28W
10/16/2006 VERNON LA PUBLIC
TREES WERE BLOWN DOWN.
0809 AM TORNADO MORSE 30.12N 92.50W
10/16/2006 ACADIA LA LAW ENFORCEMENT
SHERIFF OFFICE REPORTS TORNADO TOUCHDOWN WITH DAMAGE IN
THE RICHARD AREA NEAR MORSE.
0828 AM TORNADO 2 N GUEYDAN 30.06N 92.51W
10/16/2006 VERMILION LA NWS STORM SURVEY
A SMALL TORNADO TOUCHED DOWN BRIEFLY NEAR RICEVILLE. ONE
HOME WAS PUSHED OFF ITS PILINGS. THE CARPORT WAS
DESTROYED. SEVERAL BARNS WERE DAMAGED. NO INJURIES. RATED
F1. PATH LENGTH 1/4 MILE. PATH WIDTH 20 YARDS.
0830 AM TORNADO MORSE 30.12N 92.50W
10/16/2006 ACADIA LA NWS STORM SURVEY
A SMALL TORNADO DROPPED DOWN NEAR MORSE IN A FIELD. NO
DAMAGE...BUT WAS SEEN BY SEVERAL EYEWITNESSES. F0 RATING.
0849 AM TORNADO WIERGATE 31.00N 93.71W
10/16/2006 NEWTON TX LAW ENFORCEMENT
SHERIFF REPORTS TREES AND POWER LINES DOWNED...SOME HOMES
DAMAGED.
0850 AM TORNADO 1 S IOTA 30.31N 92.49W
10/16/2006 ACADIA LA NWS STORM SURVEY
F1 TORNADO CONFIRMED BY NWS EMPLOYEE SOUTH OF IOTA LA.
PATH LENGTH WAS .5 MILE. PATH WIDTH WAS 20 YARDS. ONE
HOME PUSHED OFF PILINGS - HAS SEVERE STRUCTURAL DAMAGE.
HOUSE ACROSS THE STREET HAS WINDOWS BROKEN...VINYL SIDING
RIPPED OFF...AND ROOF DAMAGE. SEVERAL TREES WERE ALSO
BLOWN DOWN.
0850 AM TORNADO S IOTA 30.33N 92.49W
10/16/2006 ACADIA LA BROADCAST MEDIA
MCCAIN ROAD - HOME KNOCKED OFF BLOCKS - POSSIBLE TORNADO.
REPORT BY KLFY TV.
0854 AM TORNADO 2 W CROWLEY 30.21N 92.41W
10/16/2006 ACADIA LA PUBLIC
PUBLIC SEES A TORNADO ON THE GROUND AT MILE MARKER 78
WEST OF CROWLEY. POWER LINES WERE BLOWN DOWN.
0930 AM TORNADO EFFIE 31.22N 92.16W
10/16/2006 AVOYELLES LA LAW ENFORCEMENT
POSSIBLE TORNADO NEAR EFFIE. TREES WERE BLOWN DOWN. NO
STRUCTURAL DAMAGE TO HOMES.
0945 AM FLASH FLOOD JASPER 30.92N 94.00W
10/16/2006 JASPER TX LAW ENFORCEMENT
FARM TO MARKET ROAD 1005 NEAR MAGNOLIA SPRINGS AND FARM
TO MARKET ROAD 1408 NEAR JASPER CLOSED DUE TO HIGH WATER.
1000 AM FLASH FLOOD SPURGER 30.69N 94.18W
10/16/2006 TYLER TX LAW ENFORCEMENT
FARM TO MARKET ROAD 1013 CLOSED BETWEEN HILLISTER AND
SPURGER
1000 AM FLASH FLOOD BURKEVILLE 31.00N 93.67W
10/16/2006 NEWTON TX LAW ENFORCEMENT
COUNTY ROAD 1041 CLOSED DUE TO HIGH WATER.
1110 AM TORNADO PITKIN 30.94N 92.94W
10/16/2006 VERNON LA PUBLIC
PUBLIC REPORTED TORNADO NEAR SCHOOL IN PITKIN.
0100 PM HIGH ASTR TIDES HACKBERRY 29.97N 93.43W
10/16/2006 CAMERON LA NWS EMPLOYEE
COASTAL TIDES OF 2 1/2 FEET ABOVE NORMAL CAUSING COASTAL
FLOODING. REPORTS OF ONE TO TWO FEET OF WATER ACROSS
PORTIONS OF HACKBERRY...WITH WATER COMING INTO A FEW FEMA
TRAILER HOMES...CAUSING APPLIANCE AND FLOORING DAMAGE.
0200 PM FLASH FLOOD ROCKLAND 31.00N 94.38W
10/16/2006 TYLER TX LAW ENFORCEMENT
US HIGHWAY 69 CLOSED NEAR ROCKLAND DUE TO HIGH WATER.
0300 PM FLASH FLOOD KOUNTZE 30.37N 94.32W
10/16/2006 HARDIN TX LAW ENFORCEMENT
SEVERAL HIGHWAYS AROUND KOUNTZE CLOSED DUE TO HIGH WATER.
0300 PM FLASH FLOOD ANACOCO 31.26N 93.34W
10/16/2006 VERNON LA LAW ENFORCEMENT
HIGHWAY 171 BETWEEN ANACOCO AND HORNBECK CLOSED. SOME
PARISH ROADS CLOSED.
0515 PM FLASH FLOOD BEAUMONT 30.09N 94.14W
10/16/2006 JEFFERSON TX EMERGENCY MNGR
FEEDER ROADS ON INTERSTATE 10 IMPASSABLE.
0535 PM FLOOD 5 N STARKS 30.39N 93.66W
10/16/2006 CALCASIEU LA LAW ENFORCEMENT
WATER OVER HWY 109 JUST SOUTH OF THE PARISH LINE.
0700 PM FLASH FLOOD PORT ARTHUR 29.90N 93.93W
10/16/2006 JEFFERSON TX PUBLIC
PUBLIC REPORTED 1.75 INCHES OF RAIN IN A 30 MINUTE
PERIOD. RESIDENTIAL STREETS IN PORT ARTHUR HAVE 2 TO 3
FEET OF WATER ON THEM AND ARE IMPASSABLE.
0725 PM TSTM WND GST ALEXANDRIA 31.29N 92.46W
10/16/2006 M59.00 MPH RAPIDES LA UTILITY COMPANY
MEASURED AT ALEXANDRIA POWER PLANT.
0730 PM FLASH FLOOD ALEXANDRIA 31.29N 92.46W
10/16/2006 RAPIDES LA LAW ENFORCEMENT
RAPIDES PARISH 911 RELAYED REPORT FROM DEPT OF
TRANSPORTATION THAT INTERSTATE 49 IS CLOSED BETWEEN
HIGHWAY MARKERS 106 AND 109 NEAR BOYCE.
0757 PM MARINE TSTM WIND 7 SW JOHNSON BAYOU 29.69N 93.73W
10/16/2006 M38.00 MPH GMZ450 LA PUBLIC
REPORTED BY PLATFORM IN WEST CAMERON BLOCK 17.
0815 PM FLASH FLOOD MITTIE 30.71N 92.91W
10/16/2006 ALLEN LA PUBLIC
PUBLIC REPORTS WATER OVER CHERRY GROVE AND CARTER ROADS
0900 PM FLOOD LAKE CHARLES 30.21N 93.20W
10/16/2006 CALCASIEU LA PUBLIC
NUMEROUS STREETS IN LAKE CHARLES HAVE SEVERAL INCHES OF
WATER OVER THEM. HIGHWAY 90 IN SULPHUR FLOODED. UNDERPASS
AT INTERSTATE 10 AND HIGHWAY 90 FLOODED WITH VEHICLES
STALLED.
0900 PM FLOOD LAKE CHARLES 30.21N 93.20W
10/16/2006 CALCASIEU LA PUBLIC
NUMEROUS STREETS IN LAKE CHARLES WITH SEVERAL INCHES OF
WATER OVER THEM. WATER ACROSS HIGHWAY 90 IN SULPHUR.
INTERSTATE 10 AND HIGHWAY 90 UNDERPASS FLOODED WITH
STALLED VEHICLES.
0940 PM TSTM WND DMG MARKSVILLE 31.13N 92.06W
10/16/2006 AVOYELLES LA UTILITY COMPANY
CLECO POWER COMPANY REPORTS 2500 PEOPLE ACROSS THE PARISH
WITHOUT POWER. PRELIMINARY REPORTS ARE OUTAGES CAUSED BY
HIGH WINDS.
&&
MOGGEDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 7:20 PM CDT | Severe Thunderstorm Warning | LCH | Rapides | 55 min |
| Oct 16, 7:46 PM CDT | Severe Thunderstorm Warning | LCH | Rapides | 59 min |
| Oct 16, 7:53 PM CDT | Severe Thunderstorm Warning | LCH | Allen | 67 min |
| Oct 16, 7:58 PM CDT | Flash Flood Warning | LCH | Allen, Avoyelles, Evangeline, Rapides | 3 hr |
| Oct 16, 9:14 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles | 61 min |
| Oct 16, 9:22 PM CDT | Flash Flood Warning | LCH | Acadia, Evangeline, Jefferson Davis, Saint Landry | 3 hr |
| Oct 16, 11:55 PM CDT | Special Marine Warning | LCH | 65 min | |
| Oct 17, 2:59 AM CDT | Special Marine Warning | LCH | 61 min | |
| Oct 17, 4:49 PM CDT | Dense Fog Advisory | LCH | Allen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more | 16 hr |
Nearby
Tornado Warnings in Louisiana, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.